Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Lubbock, TX

February 8, 2001Castro County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Feb 8, 2001, 4:00 PM CST for Castro County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 8, 2001, 4:00 PM CST (22:00 UTC)
Expired
Feb 8, 2001, 4:30 PM CST
In force
30 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Castro County, TX

The radar

The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 082200
SVRLBB
TXC069-082230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CST THU FEB 8 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 430 PM CST

* AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  DIMES 7 MILES WEST OF EASTER...OR ABOUT 12 MILES WEST OF DIMMITT...
  MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  EASTER...
  RURAL AREAS OF NORTHERN CASTRO

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3475 10250 3454 10250 3475 10215 3475 10239

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 12:35 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 8, 12:35 PM CST, 3 hours 25 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1235 PM CST THU FEB 8 2001

CLEAR AREA IN EASTERN NEW MEXICO IS WARMING UP, WITH TEMPERATURES IN
THE MID 60S. OVER THE NEXT COUPLE OF HOURS SURFACE DEW POINTS IN
THIS AREA SHOULD GET INTO THE 50S. MAY SEE SCATTERED THUNDERSTORMS
DEVELOP AND MOVE INTO THE WESTERN ZONES LATER THIS AFTERNOON, SOME
WITH HAIL. ANOTHER AREA TO WATCH WILL BE NORTHEAST ZONES NEAR THE
SURFACE FRONT WHERE DEW POINTS MAY EXCEED 60. NORTHWEST ZONES MAY
SEE WINTRY PRECIPITATION THIS EVENING. RISK OF SIGNIFICANT
PRECIPITATION ENDS LATER TONIGHT WITH PASSAGE OF MID LEVEL TROF,
FOLLOWED BY COOLER WEATHER TOMORROW AND SATURDAY AS COLD AIR SLIDES
IN BEHIND THE SYSTEM. DRY AND WARMER INTO NEXT WEEK WITH WESTERLY
FLOW ALOFT.

PRELIMINARY:
FRIONA/TULIA       24/38/18/50/26 50000
CHILDRESS          32/37/21/46/27 70000
BROWNFIELD/LUBBOCK 30/42/22/48/27 40000
ASPERMONT          34/43/23/48/30 70000

.LUB...NONE.

In the hours before

Special weather statement, Feb 8, 11:22 AM CST, 4 hours 38 minutes before
TXZ021>044-082000-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 AM CST THU FEB 8 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR A PORTION OF THE
EXTREME SOUTHERN TEXAS PANHANDLE AND THE LOW ROLLING PLAINS LATE
THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA IS GENERALLY ALONG
AND SOUTH OF A LINE FROM CHILDRESS TO MATADOR TO MCADOO.

A STRONG UPPER LEVEL STORM SYSTEM NEAR THE SOUTHWEST ARIZONA/MEXICO
BORDER THIS MORNING WILL MOVE INTO NEW MEXICO LATE THIS AFTERNOON
AND EVENING. STRONG SOUTHERLY SURFACE WINDS AHEAD OF A SURFACE LOW
AND PACIFIC COLD FRONT MOVING INTO WEST TEXAS DURING THE AFTERNOON
WILL CONTINUE TO PUMP LOW LEVEL MOISTURE INTO THE AREA. THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE PACIFIC COLD FRONT/DRY LINE AS IT
MOVES THROUGH THE REGION DURING THE AFTERNOON AND EVENING. SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN
THREAT.

SPOTTER A<CTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.

VALDEZ
Special weather statement, Feb 8, 3:25 PM CST, 35 minutes before
TXZ021>044-082300-

AREA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CST THU FEB 8 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
SECTIONS OF THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING.
THE MODERATE RISK AREA IS GENERALLY EAST OF A GUTHRIE...JAYTON LINE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE SOUTH
PLAINS...THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE REMAINDER OF
THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING.

A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHEAST ARIZONA WILL MOVE
INTO NORTHEAST NEW MEXICO LATE THIS EVENING. A DRY LINE/PACIFIC
COLD FRONT NEAR THE NEW MEXICO BORDER WILL ALSO MOVE THROUGH THE
REGION THIS EVENING. THUNDERSTORMS WILL EXPECTED TO DEVELOP ALONG
THE PACIFIC COLD FRONT/DRY LINE...SOME OF THE STORMS MAY BECOME
SEVERE. ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY
EAST OF THE CAP ROCK...DAMAGING WINDS ARE EXPECTED TO BE THE MAIN
THREAT.

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR EVENING.

VALDEZ

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.